Alert archive / Pennsylvania / Flash Flood Warnings in 2000
Flash Flood Warning 3, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this flash flood warning at Mar 21, 2000, 8:20 PM EST for 4 counties in Pennsylvania. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2000, 8:20 PM EST (01:20 UTC)
- Expired
- Mar 22, 2000, 2:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Whole counties
Counties Berks County, PA, Chester County, PA, Delaware County, PA, Montgomery County, PA
The radar
The Philadelphia radar (KDIX), 104 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 1.3 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 451 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPHI 220121 FFWPHI PAC011-029-045-091-220715- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 820 PM EST TUE MAR 21 2000 THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A * FLASH FLOOD WARNING FOR... BERKS COUNTY IN EASTERN PENNSYLVANIA CHESTER COUNTY IN SOUTHEAST PENNSYLVANIA DELAWARE COUNTY IN SOUTHEAST PENNSYLVANIA MONTGOMERY COUNTY IN SOUTHEAST PENNSYLVANIA * UNTIL 200 AM EST. * AT 815 PM EST...HEAVY RAIN CONTINUED ACROSS PARTS OF SOUTHEASTERN PENNSYLVANIA. RAINFALL AMOUNTS HAVE RANGED FROM 1 TO LOCALLY 3 INCHES THUS FAR...AND MORE RAIN IS EXPECTED OVER THE NEXT FEW HOURS. MANY SMALL STREAMS HAVE REACHED OR ARE APPROACHING FLOOD STAGE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. FOR THE LATEST STORM INFORMATION...PLEASE TUNE TO NOAA WEATHER RADIO...YOUR LOCAL RADIO OR TELEVISION STATION...OR YOUR CABLE TELEVISION OUTLET. NNNN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this flash flood warning went out at Mar 21, 3:43 PM EST, 4 hours 37 minutes earlier.
Area forecast discussion, Mar 21, 3:43 PM EST, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
343 PM EST TUE MAR 21 2000
MID LVL LOW FCST TO MOVE FROM JUST W TO JUST S OF FA AND GRADUALLY
OFF THE COAST. SFC LOW NOT FORECAST TO DEEPEN AS IT MOVES FROM NC
COAST SE. REGARDING COASTAL FLOODING...DEPARTURES THIS MORNING WERE
AT OR A LTL ABV 1.5 FT. THEY ARE FORECAST TO BE AT OR A LTL ABV
2.0 FT FOR THE AROUND-LATE-AM-WED HIGH TIDE...WHICH WOULD PUT TIDES
JUST BELOW MODERATE TIDAL FLOODING AT THE MORE FLOOD PRONE
LOCATIONS. SFC LOW AT ABT 1017 MB CERTAINLY NOT CAUSING MUCH OF A
TIDAL SURGE. RATHER THAN BOLDLY DROP THE WATCH...AND RATHER THAN
UPGRADING IT TO A WARNING...WILL KEEP THE WATCH AND MENTION OF MINOR
TIDAL FLOODING WHERE THEY ARE.
REGARDING INLAND FLOODING...ETA HAS BEEN DOING A VERY NICE JOB OF
DELINEATING AREA OF HEAVIEST RAIN WITH ITS LIFT...LOW TO MID LVL
MOISTURE AND CONVERGENCE FIELDS. COORDINATED WITH HYDROLOGIST AND
PUT UP A FLOOD WATCH FOR NE MD...NE DE AND SERN PA WHERE AXIS OF
HEAVIEST RAIN EXPECTED. HEAVY RAIN ALSO EXPECTED REST OF MD ERN
SHORE...DE AND EXTREME SRN NJ BUT BELIEVE THESE AREAS CAN TAKE IT.
WITH THE GOOD LIFT AND SI VALUES BELOW 2...PUT IN THE MENTION OF
TSRA DOWN S. NRN AND MUCH OF ERN FA JUST WENT WITH DZ AND A CHC OF
RA PER ETA FIELDS. MADE THE PCPN LINGER A LTL TMRW DOWN S.
WINDS SHOULD BE AT THEIR STRONGEST TONIGHT INTO EARLY TOMORROW...AND
OVER THE WATER THEY ARE EXPECTED TO REMAIN JUST UNDER GALE FORCE.
NOT WIND ADVSY LEVELS OVER LAND EITHER.
DIDNT QUIBBLE MUCH WITH TEMPS.
.PHI...FLOOD WATCH TONIGHT PAZ060-067-MDZ008-DEZ001.
COASTAL FLOOD WATCH ALONG ATLANTIC COAST FROM LITTLE
EGG INLET NJ TO FENWICK ISLAND DE.
SMALL CRAFT ADVISORY FROM SANDY HOOK NJ TO FENWICK ISLAND DE
AND FOR THE DELAWARE BAY.
MPDIn the hours before
Special weather statement, Mar 21, 4:38 PM EST, 3 hours 42 minutes before
NJZ012>014-019>021-026-DEZ002-MDZ012-015-019-020-220400- SPECIAL WEATHER STATEMENT - MINOR TIDAL FLOODING NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 438 PM EST TUE MAR 21 2000 ...MINOR TIDAL FLOODING IS LIKELY THROUGH WEDNESDAY AROUND THE TIMES OF HIGH TIDE - ESPECIALLY IN THE BACK BAYS... THE COMBINATION OF A PERSISTENT GUSTY ONSHORE WIND AND AN ALMOST FULL MOON WILL CAUSE TIDES TO CONTINUE TO RUN ABOVE NORMAL INTO WEDNESDAY. THERE WILL BE AREAS OF MINOR TIDAL FLOODING ON THE OCEAN FRONT AND MORE GENERAL MINOR TIDAL FLOODING ON THE BACK BAYS AROUND THE TIMES OF HIGH TIDE THROUGH WEDNESDAY. DUE TO THE SUSTAINED ONSHORE FLOW WATER LEVELS IN THE BACK BAYS WILL BE SLOW TO RECEDE AT LOW TIDE ...INCREASING THE THREAT OF MINOR FLOODING AROUND HIGH TIDE. HIGH TIDE ALONG THE NEW JERSEY COAST WILL OCCUR BETWEEN 730 AND 1030 PM THIS EVENING AND 800 AND 1100 AM WEDNESDAY MORNING. HIGH TIDE ALONG THE DELAWARE COAST WILL OCCUR BETWEEN 830 AND 1130 PM TONIGHT AND 900 AM AND NOON ON WEDNESDAY. HIGH TIDE IN THE BACK BAYS OCCURS LATER THAN ON THE OCEAN FRONT. TIDES ARE FORECAST TO BE AROUND 2 FT ABOVE NORMAL THROUGH WEDNESDAY AND COULD BE HIGHER DEPENDING ON WIND SPEEDS. RESIDENTS OF THE EASTERN SHORE OF MARYLAND WILL ALSO EXPERIENCE HIGHER THAN NORMAL TIDES WHICH COULD ALSO RESULT IN MINOR FLOODING AT THE TIMES OF HIGH TIDES INTO WEDNESDAY. HEAVY RAIN ALONG THE MARYLAND EASTERN SHORE WILL ALSO CAUSE SOME POOR DRAINAGE FLOODING INLAND. NOTE THAT A COASTAL FLOOD WATCH HAS BEEN ISSUED FOR TONIGHT AND WEDNESDAY FOR THE OCEANFRONT AND BACKBAYS OF ATLANTIC AND CAPE MAY COUNTIES IN NEW JERSEY AND SUSSEX COUNTY IN DELAWARE. REFER TO THE COASTAL FLOOD WATCH STATEMENT FOR MORE INFORMATION. UNTIL THE TIDES RAIN AND NORTHEAST WIND ABATE...ALL COASTAL INTERESTS SHOULD KEEP ABREAST OF THE LATEST FORECASTS...STATEMENTS AND POSSIBLE COASTAL FLOOD WARNINGS. DO NOT DRIVE AROUND BARRICADES. FOR UPDATED WEATHER INFORMATION TUNE TO NOAA WEATHER RADIO AS WELL AS COMMERCIAL RADIO AND TV. YOU CAN ACCESS THE NATIONAL WEATHER SERVICE ON THE INTERNET AT THE FOLLOWING ADDRESS... WWW.NWS.NOAA.GOV.ER.PHI TFGs/RPW
Special weather statement, Mar 21, 4:55 PM EST, 3 hours 25 minutes before
MDZ012-015-019-020-DEZ002-003-220600- SPECIAL WEATHER STATEMENT - HEAVY RAIN NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 455 PM EST TUE MAR 21 2000 ...AREAS OF HEAVY RAIN THROUGH THIS EVENING... PERSISTENT RAIN ACROSS DELAWARE AND NORTHEASTERN MARYLAND TODAY HAS RESULTED IN LOCALIZED FLOODING OF ROADWAYS AND LOW LYING AREAS. UP TO 2 INCHES OF RAIN HAS ALREADY FALLEN ACROSS PARTS OF THE REGION SO FAR TODAY...AND ANOTHER INCH OR TWO OF RAIN IS POSSIBLE THROUGH THE EVENING. USE CAUTION IF YOU WILL BE DRIVING THIS EVENING. IT IS OFTEN DIFFICULT TO SPOT STANDING WATER ON ROADWAYS AFTER DARK. DO NOT DRIVE ACROSS WATER COVERED AREAS...AS THE WATER MAY BE DEEPER THAN YOU THINK. THE PRECIPITATION WILL GRADUALLY DIMINISH LATER TONIGHT.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 3:30 AM EST | Flash Flood Warning | PHI | Lehigh | 7 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.